MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS MULTIFOCAL TORIC II IOL; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS MULTIFOCAL TORIC II IOL; TORIC IOLS
Model Number ZKU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Visual Impairment (2138); No Code Available (3191)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.If explanted, give date: not applicable, the lens remains implanted.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that at one day post implant of an intraocular lens, the patient experienced possible toxic anterior segment syndrome (tass).Additional information states surgeon noted decreased visual acuity (va) 1-day postop, and performed an anterior chamber (ac) tap, results showed no growth; however, patient still could not see, counting fingers.The surgeon initially tried to perform a vitreous tap, but nothing would come out, used g25 needle so he performed an ac tap instead.Surgeon could not see the fundus at this time, no red reflex.One week later, he noted ac clearing up and can now see the retina.Patient is post retinal detachment with scleral buckle a few months prior to cataract surgery.Patient was prescribed medication at one-day post-op but is currently being tapered off the medication.The issue had significantly affected the patient ability to perform activities of daily life but is improving.To date the lens remains implanted and the patient is getting better.The surgeon noted he had 10 cases at the same facility the same day and used the same ophthalmic viscosurgical device (ovd), irrigation solution, anesthetic, and post-op drops, with no other episodes of tass.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation cannot be performed as the lens remains implanted.The complaint issue reported could not be confirmed and no product deficiency was identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no other complaints have been received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS MULTIFOCAL TORIC II IOL
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10193409
Report Number9614546-2020-00233
Device Sequence Number2366720
Product Code MFK
UDI-Device Identifier05050474686830
UDI-Public(01)05050474686830(17)250414
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2025
Device Model NumberZKU150
Device Catalogue NumberZKU150U105
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/30/2020
Supplement Date Received by Manufacturer06/26/2020
10/25/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/22/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005